# SDR N3XR202401160001

- Difficulty date: January 11, 2024
- Submitted: January 16, 2024
- Operation: General aviation
- Filed by: Embry-Riddle Aeronautical University Inc, repair station N3XR816N
- Aircraft: N304ER
- Make and model: Diamon DA 42
- Aircraft serial: 42N203
- Aircraft time: 4,821 hours
- Engine: E4C
- Engine time: 1,223 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Condition: Cracked
- Location: Nr 1 Cylinder
- Part time: 341 hours
- Stage of operation: TO
- How discovered: V
- Nature of condition: J, R
- Precautionary procedure: A

## Discrepancy

ON TAKE-OFF, THE CREW NOTICED A LOW OIL PRESSURE INDICATION VIA A WARNING ON THE G1000 FOR THE RIGHT ENGINE. AN EMERGENCY WAS DECLARED AND THE CREW LANDED SUCCESSFULLY. AN INSPECTION OF THE RIGHT ENGINE REVEALED OIL COVERING THE RIGHT WING ON BOTH SIDES OF THE NACELLE. AN OIL LEVEL CHECK REVEALED NO OIL ON THE DIPSTICK. BASED ON THE AMOUNT OF OIL ON THE WING AND GROUND, IT IS PROBABLE THERE WAS NO OIL REMAINING IN THE ENGINE. FURTHER INSPECTION REVEALED THAT THE PATH OF THE LOST OIL WAS THROUGH THE BREATHER. THE CYLINDER HEAD WAS REMOVED. THE #1 CYLINDER PISTON HAD A CRACK AT THE 9 O'CLOCK POSITION. THE #3 CYLINDER HAD A SIMILAR CRACK BUT ALSO HAD A HOLE, APPROXIMATELY .0250" IN DIAMETER, NEAR THE CENTER OF THE PISTON'S RECESSED AREA. THE ENGINE WILL BE REPLACED WITH A NEW ONE. THIS ENGINE HAD AUSTRO MSB-E4-039, (AD#: 2023-20-03) COMPLIED WITH AND SINCE THAT WAS ACCOMPLISHED, THE ENGINE HAD 340.9 FLIGHT HOURS ACCUMULATED.
